Missouri, 2003Damaging Wind in Missouri, July 10, 2003
July 10, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 9, 1:30 PM CST, 12 hours 30 minutes earlier.
Area forecast discussion, Jul 9, 1:30 PM CST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT WED JUL 9 2003
.DISCUSSION...
AT 2 PM...SCT TSTMS WERE PRESENT ACRS SRN AND SW IL...OUTFLW BOUNDY
ACRS NRN MO...WL INCREASE POTENTIAL FOR TSTMS THIS AFTN AND THIS
EVE. ISSUED A FLD WTCH FOR NE MO THIS AFTN AND TNGT. 1.6 INCHES OF
RAIN FELL LAST NIGHT IN UIN...WITH SIMILAR AMTS ACRS THE AREA...FFG
FOR ONE AND THREE HOURS WERE LESS THEN 2 INCHES.
A COLD FRNT ACRS THE NRN PLAINS WL MOVE ACRS MO BY 12Z. MDLS HAS
POSTPONE THIS FRONTAL PASSAGE FOR THE LAST SEVEAL DAYS...BUT AS RULE
FRONT HAVE SOME DIFFICULT TO MOVE SOUTH OF 588M AT 500MB.
FOR THE ENTIRE FCST PD LOOK RATHER DRY. COOLER WX FOR THURSDAY AND
FRIDAY...AND BACK TO NORMAL TEMPS FOR SATURDAY AND SUNDAY.
FOR MON THROUGH WED FCST TEMPS LOOK IN THE NORMAL OR JUST FEW
DEGREES ABOVE NORMAL.
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...A FLD WTCH IS IN EFFECT FOR THE NE CORNER OF MO THROUGH TNGT.
IL...NONE.
Hazardous weather outlook, Jul 9, 5:30 AM CST, 20 hours 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT WED JUL 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A VERY SMALL
PORTION OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS NORTH OF
A LINE FROM MACON MISSOURI TO PITTSFIELD ILLINOIS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REST OF THE COUNTY
WARNING AREA FOR TODAY AND TONIGHT. A SERIES OF THUNDERSTORMS
PASSED ACROSS IOWA AND NORTH AND CENTRAL ILLINOIS OVERNIGHT...
AS WELL AS FAR NORTHEAST MISSOURI. THESE STORMS DUMPED VERY HEAVY
RAIN IN KNOX AND LEWIS COUNTY...AND THEY HAVE LEFT A RIBBON OF
COOLER AIR IN THEIR WAKE. THIS RIBBON WILL PROVIDE TEMPERATURE
DIFFERENTIAL ACROSS THE AREA STRONG ENOUGH TO FOCUS NEW
THUNDERSTORM ACTIVITY FOR THE AREA LATER TODAY AND TONIGHT.
THE AIR ALOFT WILL BE UNSTABLE...THIS PROVIDES LIFT AND CREATES
THUNDERSTDORMS WITH THE HEAT OF THE DAY. SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN PROBLEM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY
THURSDAY. A FEW LINGERING THUNDERSTORMS COULD BE SEVERE. THERE
IS A SLIGHT RISK THAT THE STORMS WILL BE SEVERE OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS EAST OF A LINE FROM SULLIVAN
MISSOURI NORTHEAST THROUGH JERSEYVILLE ILLINOIS.
THE REST OF THE WEEK AND INTO THE WEEKEND LOOK DRY AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS
WELL AS WEST CENTRAL ILLINOIS TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
PEDIGO
In the hours before
Local storm report, Jul 9, 9:51 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM NEW LONDON MO WIND DAMAGE
07/09/03 RALLS TREES DOWNED.Special weather statement, Jul 9, 10:35 PM CST, 3 hours 25 minutes before
ILC001-009-MOC103-111-127-137-205-100500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 PM CDT WED JUL 9 2003
...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR A PORTION
OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA AS THE
STORMS HAVE PUSHED SOUTH INTO CENTRAL AND EAST CENTRAL MISSOURI...
AND SOUTHERN ILLINOIS.
SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR ADAMS AND BROWN
COUNTIES IN ILLINOIS...AND FOR KNOX...LEWIS...SHELBY....MARION...
AND MONROE COUNTIES IN MISSOURI. THE CITIES OF QUINCY AND HANNIBAL
ARE ALSO CLEARED FROM THE WATCH.
TRUETT
Special weather statement, Jul 9, 11:15 PM CST, 2 hours 45 minutes before
ILC149-MOC163-173-100535-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 AM CDT THU JUL 10 2003
...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR A PORTION
OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA AS THE
STORMS HAVE PUSHED SOUTH INTO CENTRAL AND EAST CENTRAL MISSOURI...
AND SOUTHERN ILLINOIS.
SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR RALLS AND PIKE
COUNTIES IN MISSOURI...AND PIKE COUNTY IN ILLINOIS.
TRUETT
Local storm report, Jul 10, 12:00 AM CST, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT THU JUL 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM COLONY MO WIND DAMAGE
07/09/03 KNOX TREES DOWNED.
0905 PM MONTICELLO MO WIND DAMAGE
07/09/03 LEWIS TREES DOWNED THROUGHOUT
COUNTY.
0907 PM EDINA MO WIND DAMAGE
07/09/03 KNOX LARGE TREE LIMBS DOWNED.
0920 PM KNOX CITY MO WIND DAMAGE
07/09/03 KNOX WIDESPREAD WIND DAMAGE
ACROSS COUNTY. DAMAGE
REPORTED TO A BARN AND
SHED BETWEEN KNOX CITY
AND RUTLEDGE.
0930 PM QUINCY IL WIND DAMAGE
07/09/03 ADAMS NUMEROUS TREES AND POWER
LINES DOWNED.
1003 PM 2E EPWORTH MO WIND DAMAGE
07/09/03 SHELBY TREES LIMBS ACROSS ROAD.
1005 PM PALMYRA MO WIND DAMAGE
07/09/03 MARION POWER LINES DOWNED.
1020 PM MT STERLING IL WIND DAMAGE
07/09/03 BROWN POWER LINES DOWNED.
1040 PM NEW LONDON MO WIND DAMAGE
07/09/03 RALLS TREES DOWNED.Special weather statement, Jul 10, 12:56 AM CST, 1 hour 4 minutes before
ILC051-061-117-135-100800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 AM CDT THU JUL 10 2003
...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR A PORTION
OF SOUTH CENTRAL ILLINOIS...
THE THREAT OF SEVERE WEATHER HAS ENDED OVER PARTS OF SOUTH
CENTRAL ILLINOIS.
SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR
GREENE...MACOUPIN...MONTGOMERY...AND FAYETTE COUNTIES IN SOUTH
CENTRAL ILLINOIS.
PRZYBYLINSKI
Special weather statement, Jul 10, 1:32 AM CST, 28 minutes before
ILC013-083-119-133-163-MOC007-019-027-051-055-071-073-099-113-135-
139-151-183-189-219-510-100747-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CDT THU JUL 10 2003
...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF MISSOURI AND
ILLINOIS IS NO LONGER IN EFFECT...
THE THREAT OF SEVERE WEATHER HAS ENDED OVER CENTRAL AND EASTERN
MISSOURI...AND SOUTHWEST ILLINOIS.
LENNING
Thunderstorm Wind, Ste. Genevieve
- When
- July 10, 2:00 AM CST
- Where
- Ste. Genevieve County, Ste Genevieve
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.983, -90.050
Thunderstorm wind gusts downed some trees. One large tree fell on a home and two cars.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, July 10, 20033 deaths · $269,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in West Virginia, July 10, 20036 injured · $2.7 million · F2 · 19 events
- Flash Flooding and Flooding in Ohio, July 10, 2003$859,000 · 50 kt wind · 13 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 2003$225,000 · 60 kt wind · 4 events
- Tornadoes and Flash Flooding in Virginia, July 10, 2003$13,000 · F1 · 24 events
- Flash Flood in West Virginia, July 10, 2003$80,000 · 1 event
- Tornado and Damaging Winds in Ohio, July 10, 2003$44,000 · F0 · 5 events
- Damaging Winds in Kentucky, July 10, 2003$30,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 10, 2003$30,000 · 61 kt wind · 1 event
- Lightning Strike in South Carolina, July 10, 2003$30,000 · 1 event
- Flash Flood and Flood in Indiana, July 10, 2003$20,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 10, 2003$20,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375395.